Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


TRIZIVIR starting treatment soon

Jun 4, 2002

Hi I am a 28yo male about to start treatment.Been poz since dic 98. Actual VL= 50000 Actual CD4 =300 (or a little under that) My VL has been steadily decreasing since first infection (it was waaay above 100000) and now as my cd4 start to decline into the 200s my infectologist and I have decided to start treatment. She recommends Trizivir.I've been doing some research and it seems to be ok. I will start taking the pills next weekend.She has been very supportive and is on-call on her cell phone.Dr. Benjamin, any special recomendations? thxs in advance and thx fotr the GREAT job you all are doing in THE BODY.

Response from Dr. Young

Thanks for your question.

Trizivir, in general, is a very well tolerated and simple to take combination therapy. Side effects are usually minimal, but there can be some initial fatigue, nausea and occasionally vomiting. Taking the pill with some food sometimes helps with these initial symptoms.

For a small percentage of persons, an allergic reaction to the abacavir component can occur. This reaction is characterized by worsening (with each subsequent dose) fever, rash, nausea, shortness of breath and muscle aches. The reaction needs to be distinguished from a typical cold or flu, and I recommend talking to your doctor in the event that you have two or more of these symptoms. If she decides that you have the abacavir reaction (called hypersensitivity), then you must stop the Trizivir and make sure that you don't retake anything that contains abacavir.

Overall, the most important thing to do is to find the way that best facilitates you taking the medications as faithfully as possible. Get regular follow up monitoring for symptoms and labs.

Good luck, stay in touch. BY



Previous
Does AZT cause death to hiv positive
Next
High viral load but not yet on meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement